ISSN 1301 - 0883 / E-ISSN 1309 - 3886
 
 








  Delayed status epilepticus due to bupropion and lamotrigine overdose [Eastern J Med]
Eastern J Med. 2013; 18(3): 142-144

Delayed status epilepticus due to bupropion and lamotrigine overdose

Nitin K. Sethi1, Philippe Douyon1, Ulrike Kaunzner1, Prahlad K. Sethi2, Josh Torgovnick3, Frances Cukierwar1, Justin Marcus1
1
2
3

Bupropion is a well known atypical antidepressant marketed in the United States under the trade name Wellbutrin. In its sustained release form, it is also used for smoking cessation. It lowers seizure threshold and its potential to cause seizures has been widely publicized. Lamotrigine is a broad spectrum anticonvulsant with an extremely favorable side-effect profile and has thus rapidly become the preferred drug for a broad range of seizure types such as absence seizures, primary generalized epilepsy syndromes such as idiopathic generalized tonic-clonic seizures, juvenile myoclonic epilepsy as well as partial (focal) epilepsy. It is also used by psychiatrists as a mood stabilizer. We report a patient who presented with delayed status epilepticus following a failed suicidal attempt after overdosing on bupropion XL and lamotrigine.

Keywords: Bupropion overdose, lamotrigine overdose, suicide, status epilepticus


Nitin K. Sethi, Philippe Douyon, Ulrike Kaunzner, Prahlad K. Sethi, Josh Torgovnick, Frances Cukierwar, Justin Marcus. Delayed status epilepticus due to bupropion and lamotrigine overdose. Eastern J Med. 2013; 18(3): 142-144


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar




 
Copyright 2020 Eastern Journal of Medicine. All Rights Reserved.
Home        |        Contact
LookUs & OnlineMakale